MAUDE Adverse Event Report: STERILMED, INC. CLIP APPLIERS LIGACLIP MULTIPLE CLIP APPLIERS LG CLIPS; CLIP, IMPLANTABLE, REPROCESSED

STERILMED, INC. CLIP APPLIERS LIGACLIP MULTIPLE CLIP APPLIERS LG CLIPS; CLIP, IMPLANTABLE, REPROCESSED
Catalog Number ETHMCL20
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 01/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The steril-med failure analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.(b)(4).
 
Event or Problem Description
It was reported that a patient underwent a procedure with a clip appliers ligaclip multiple clip appliers lg clips and the clips did not fire correctly which caused the vessel to be severed.During the procedure, during use of the device the damage of the vessel was identified immediately.The patient¿s vessel was repaired and extended hospitalization was not required.The patient has since fully recovered.The physician¿s opinion on the cause of the adverse event is that it was due to product malfunction.
 
Additional Manufacturer Narrative
The account returned 1 ethmcl20 stating "clips did not fire correctly" and that a vessel was severed during the devices use in the procedure.The device was examined, and it was obvious that the clips in the shaft were not advancing to the jaws for placement.The device was actuated, and despite the actuation the clips in the shaft did not change position, and the jaws would close and open, empty without a clip in them.The device was shipped to the field with 11 clips present in the shaft.The device was returned with only 7 remaining, and a gap between the lead clip and the jaws.Actuating the handle did open and close the jaws, though without a clip present in them.Opening and closing the jaws of the device on a vessel without a clip present in them can cause damage to the vessel upto and including the severing of that vessel.The ifu states within its warnings and precautions: 5.Upon each clip application, fully squeeze the handles of the multiple clip applier until they come to a stop.Failure to fully squeeze the handles can result in an improper formation of clips, and therefore, unsatisfactory ligation of tissue.6.Prior to each clip application, inspect the jaw tips to ensure the clip is fully advanced to the end of the jaws.If a clip is dislodged prematurely from the jaws or fails to advance, re-fire the multiple clip applier by fully squeezing the handles until they stop.Fully release the handles to advance the next clip into the jaws.The clip retainer was not in position on the returned device.In its current condition it is believed that the device would fire unformed clips if the remaining clips were to advance.The root cause for the clip retainer moving out of position is unknown but may be linked to the use of the device in the field.A device history record review was performed, and no discrepancies were noted.Manufacturer's ref.No: (b)(4).

Brand Name
CLIP APPLIERS LIGACLIP MULTIPLE CLIP APPLIERS LG CLIPS
Common Device Name
CLIP, IMPLANTABLE, REPROCESSED
Manufacturer (Section D)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
MDR Report Key7627337
Report Number2134070-2018-00103
Device Sequence Number13938092
Product Code NMJ
UDI-Device Identifier10888551019057
UDI-Public10888551019057
Combination Product (Y/N)N
PMA/510(K) Number
K033579
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberETHMCL20
Device Lot Number2001959
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/31/2018
Initial Date Received by Manufacturer 05/29/2018
Supplement Date Received by Manufacturer05/29/2018
Initial Report FDA Received Date06/21/2018
Supplement Report FDA Received Date07/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;